Thunderstorm Wind, Pierce
- When
- July 28, 4:00 PM EST
- Where
- Pierce County, 0.59 mi W of Patterson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.380, -82.140
Large tress were blown down in an RV park.
A short wave upper level trough passed over the area during the afternoon and evening and enhanced sea breeze induced convection across the area. High instability and moisture values caused wet microbursts, including in Flagler county where 58-60 mph wind gusts were measured.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A short wave upper level trough passed over the area during the afternoon and evening and enhanced sea breeze induced convection across the area. High instability and moisture values caused wet microbursts, including in Flagler county where 58-60 mph wind gusts were measured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 1:24 PM EST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 224 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... .SHORT TERM...SEVERE THUNDERSTORM WATCH 599 REMAINS IN EFFECT FOR SOUTHEAST GEORGIA...NORTHEAST FLORIDA AND THE ADJACENT COASTAL WATERS. THE COMBINATION OF WARM AND MOIST CONDITIONS...THE APPROACH OF A VIGOROUS SHORTWAVE TROUGH...AND INTERSECTING BOUNDARIES WILL SET THE STAGE FOR STRONG TO SEVERE THUNDERSTORMS THROUGH THE EARLY EVENING. FLY-IN-THE-OINTMENT WILL BE EXTENSIVE SHOWER/THUNDERSTORM COVERAGE ALREADY IN PLACE (WHICH MAY QUICKLY STABILIZE THE ATMOSPHERE)...BUT CERTAINLY ANTICIPATE AT LEAST ISOLATED/PULSE SEVERE STORMS. THE MAIN CONCERNS WILL BE DAMAGING WINDS...LARGE HAIL AND DANGEROUS LIGHTNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT AS A SECONDARY...ALBEIT WEAKER SHORTWAVE TROUGH DIVES SOUTHEAST ACROSS THE AREA. SUNDAY AND MONDAY...SERIES OF SHORTWAVE TROUGHS WILL CONTINUE TO TRAVERSE THE EASTERN THIRD OF THE UNITED STATES. THESE IMPULSES COUPLED WITH MOIST AND UNSTABLE CONDITIONS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON THROUGH EARLY EVENING HOURS. TUESDAY...AN ATTENDANT COLD FRONT WILL WILL ATTEMPT TO PUSH INTO OUR CWA BY TUESDAY...ESPECIALLY OUR GEORGIA ZONES. THUS...HAVE INCLUDED N-S DISTRIBUTION OF POPS RANGING FROM AROUND 30 PERCENT IN GEORGIA TO AROUND 60 PERCENT ACROSS OUR SOUTHERN-MOST FL COUNTIES. .LONG TERM...WILL MAINTAIN N-S DISTRIBUTION OF POPS WED-THU AS FRONTAL BOUNDARY IS FORECAST TO LINGER ACROSS NORTH-CENTRAL FLORIDA...RESULTING IN STRONGER MOISTURE/HIGHER MOISTURE ACROSS OUR FLORIDA ZONES. BY FRIDAY...FRONTAL BOUNDARY IS FORECAST TO SLOWLY LIFT NORTH...AND HAVE INCLUDED HOMOGENEOUS CHANCE POPS. && .AVIATION...A CHALLENGING SET OF 18Z TAFS AS IT IS DIFFICULT TO PIN DOWN THE GREATEST THREAT TIME PERIOD. GIVEN ACTIVITY WAS ONGOING AT ISSUANCE...WENT WITH AN INITIAL TEMPO GROUP FOR STRONG GUSTY WINDS THROUGH 22Z. THEREAFTER...THE THINKING IS THAT THE ATMOSPHERE WILL HAVE STABILIZED ENOUGH TO RESULT IN ONLY SHRA WITH VCTS. THIS IS CERTAINLY NOT A GIVEN HOWEVER...WITH ADDITIONAL UPPER ENERGY PROGGED TO MOVE ACROSS THE AREA LATER TONIGHT. FOR NOW...WILL KEEP THE CONCISE TAF SET IN TACK AND AMEND AS NECESSARY THROUGH THIS EVENING. && .MARINE...ONLY REAL DISAGREEMENT AMONG THE MODELS IS FOR LATE THIS AFTERNOON AND HOW MUCH OF A SEABREEZE CIRCULATION FORMS. GIVEN ABUNDANCE OF ACTIVITY ON RADAR...FEEL THE FLOW WILL BE CHAOTIC ENOUGH TO KEEP A TRUE SEABREEZE FROM FORMING...ALTHOUGH WINDS MAY BECOME MORE SOUTHWEST THROUGH THE EVENING HOURS. THEREAFTER...IT BECOMES A RATHER STRAIGHTFORWARD FORECAST WITH SLIGHTLY ENHANCED WESTERLY FLOW REGIME IN STORE THROUGH EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 91 73 91 / 40 60 30 60 SSI 76 88 76 87 / 40 60 40 60 JAX 73 91 74 90 / 40 60 50 60 SGJ 75 89 75 88 / 40 60 50 60 GNV 73 90 74 90 / 40 60 50 60 OCF 72 90 73 90 / 40 60 50 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZAPPE/DEESE/WALKER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 116 PM EDT SAT JUL 28 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-290000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 112 PM EDT SAT JUL 28 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR SOUTHEAST GEORGIA...NORTHEAST FLORIDA AND THE ADJACENT COASTAL WATERS... THE COMBINATION OF DAYTIME HEATING...MOIST ATMOSPHERIC CONDITIONS AND THE APPROACH OF AN UPPER LEVEL DISTURBANCE WILL LEAD TO STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THE EARLY EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS... LARGE HAIL...AND FREQUENT LIGHTNING STRIKES. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THE PERIOD. ISOLATED SEVERE THUNDERSTORMS WITH WET MICROBURST ACTIVITY WILL REMAIN POSSIBLE THROUGH MONDAY DUE TO UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION. LOCALLY HEAVY RAINFALL AND POOR DRAINAGE FLOODING WILL ALSO BE POSSIBLE FROM THUNDERSTORM ACTIVITY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 PM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL SILVER SPRINGS SHORES 29.10N 82.01W
07/28/2007 E0.50 INCH MARION FL TRAINED SPOTTER
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 408 PM EDT SAT JUL 28 2007 GAZ134-151-282100- BACON-PIERCE- 408 PM EDT SAT JUL 28 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT... AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF NEW LACY...OR 9 MILES SOUTHEAST OF ALMA...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRISTOL AND PATTERSON THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 416 PM EDT SAT JUL 28 2007 GAZ150-282100- WARE- 416 PM EDT SAT JUL 28 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT... AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF WARESBORO...OR 10 MILES WEST OF WAYCROSS...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEEDHAM...DEENWOOD AND WAYCROSS THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 429 PM EDT SAT JUL 28 2007 FLZ040-282115- MARION- 429 PM EDT SAT JUL 28 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM NEAR REDDICK TO OCALA AND BELLEVIEW...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND SPARR...REDDICK...OCALA AIRPORT...OCALA... LOWELL...BURBANK...ANTHONY...SANTOS...SILVER SPRINGS SHORES AND LYNNE THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 437 PM EDT SAT JUL 28 2007 FLZ021-022-282115- COLUMBIA-SUWANNEE- 437 PM EDT SAT JUL 28 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN SUWANNEE AND SOUTHERN COLUMBIA COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM... AT 437 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 9 MILES WEST OF COLUMBIA...OR 10 MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE PARK...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND COLUMBIA... WATERTOWN AND LAKE CITY THROUGH 515 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 451 PM EDT SAT JUL 28 2007 GAZ136-152-282130- BRANTLEY-WAYNE- 451 PM EDT SAT JUL 28 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN BRANTLEY AND SOUTHERN WAYNE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF HORTENSE...OR 8 MILES EAST OF PATTERSON...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN AND HORTENSE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Large tress were blown down in an RV park.
Power lines were blown down in Screven.
A side road on the westside of Homerville was covered by 4 to 6 inches of water. Two to four inches of standing water also covered portions of Highway 84 just east of Homerville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45943, 45944, 45945.